MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. BIOSENTRY®; ABSORBABLE LUNG BIOPSY PLUG

MERIT MEDICAL SYSTEMS, INC. BIOSENTRY®; ABSORBABLE LUNG BIOPSY PLUG
Catalog Number H787768022019S1/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was identified during internal quality system activities.Upon review, the manufacturer determined the event meets fda criteria for reporting.The report is being submitted to ensure accuracy and completeness of mdr files.This submission does not reflect a change in device performance or patient risk.The awareness date corresponds to when the manufacturer became aware of the event details.All information reasonably known to the manufacturer at this time has been included.The suspect device was returned for evaluation.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were found.This complaint will be used to trend for similar complaints.The complaint was confirmed, however the root cause could not be determined.
 
Event or Problem Description
The customer reports the physician had finished taking all biopsy samples and they were ready to deploy the biosentry plug.They noticed the patient already had a pneumo so they were ready to deploy the plug and finish the case.They opened up one biosentry plug and noticed the pusher would not advance through the adaptor so it could not deploy.They opened up another biosentry plug of the same lot, but noticed this one was not able to advance all the way through the adaptor either.At this point they opened up an older lot they had on hand to complete the procedure.The patient also required a blood patch.No additional details provided.

Brand Name
BIOSENTRY®
Common Device Name
ABSORBABLE LUNG BIOPSY PLUG
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
19970-b roberto de la madrid
tijuana bc, 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
19970-b roberto de la madrid
tijuana bc, 22630
MX   22630
Manufacturer Contact
mr. cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24717433
Report Number1721504-2026-00153
Device Sequence Number5763250
Product Code OMT
UDI-Device Identifier00884450808122
UDI-Public00884450808122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN090007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Catalogue NumberH787768022019S1/A
Device Lot NumberI2859231
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown